Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|connstancee - Sun Aug 02, 2009 6:47 pm||
I'm currently on my third month of taking birth control pills and during the end of the third week taking this pack, i missed two consecutive pills. My question is if i should start the new pack or take the inactive pills. I also had unprotected sex during the fourth week of the pack and I'm wondering what could be the effects of missing those two pills on the third week. Should I take Plan B?
|Debbie Miller, RN - Sat Aug 08, 2009 7:55 pm||
You should continue to take the pills on the regular schedule. It is recommended that if you miss a pill you should take it as soon as you remember and still take the next day even if it means taking two pills in one day. If you missed two pills, you should take two pills the next day and two pills that day after that. But if that window of opportunity has passed and you have missed a couple, it is wise to use a back up method (such as a condom) from that point until you have been on your next pack with active pills for about a week.
I hope this helps.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.